Hail, Menominee
- When
- June 7, 6:10 PM CST to 6:13 PM CST
- Where
- Menominee County, Hermansville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.720, -87.600
Large hail was also accompanied by strong winds.
A severe thunderstorm generated large hail and strong winds in Hermansville on the evening of the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A severe thunderstorm generated large hail and strong winds in Hermansville on the evening of the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 7, 5:25 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 725 PM EDT SAT JUN 7 2008 UPDATED FOR 00Z TAF ISSUANCE .SYNOPSIS... WATER VAPOR IMAGERY AND RUC SHOWING AN UPPER LEVEL LOW OVER NORTHERN ONTARIO...WITH A LONGWAVE TROUGH OVER THE WESTERN UNITED STATES. AT THE SURFACE...A LOW PRESSURE CENTER IS DEVELOPING OVER THE FOUR CORNERS AREA OF THE SOUTHWEST UNITED STATES. BROKEN LOWER LEVEL CLOUDS CONTINUE TO MOVE ACROSS THE AREA...WITH THE MAIN AREA OF CONVECTION CURRENTLY PUSHING ACROSS WISCONSIN. && .SHORT TERM (TONIGHT AND SUNDAY)... ALTHOUGH TEMPERATURES AND DEWPOINTS CONTINUE TO RISE DURING THE AFTERNOON...AREA REMAINS FAIRLY CAPPED DUE TO RELATIVELY DRY CONDITIONS NEAR THE SURFACE. AS MOISTURE ADVECTS INTO THE REGION FROM THE SOUTH...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS. HOWEVER...LARGE THUNDERSTORM COMPLEX OVER WISCONSIN MAY ACT TO DISRUPT MOISTURE TRANSPORT...PREVENTING AS MUCH CONVECTION AS PREVIOUSLY EXPECTED. SEVERE WEATHER STILL REMAINS A THREAT...WITH THE MAIN POSSIBILITIES STRONG WIND OR LARGE HAIL. WITH STRONG SPEED AND DIRECTIONAL WIND SHEAR...THE THREAT FOR AN ISOLATED TORNADO CAN NOT BE RULED OUT. AS ANOTHER SHORTWAVE ROTATES INTO THE AREA TOMORROW...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. AS WITH THUNDERSTORMS TONIGHT...POSSIBILITY REMAINS FOR SEVERE WEATHER ON SUNDAY AFTERNOON AS WELL. EASTERN HALF OF FORECAST AREA REMAINS IN THE SLIGHT RISK ZONE OF THE SPC DAY 2 CONVECTIVE OUTLOOK. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SUN NIGHT...ANOTHER SHORTWAVE RIDING ALONG THE FRONTAL BOUNDARY AIDED BY UPPER LEVEL DIV IN RIGHT ENTRANCE OF A JET STREAK OVER ONTARIO/WRN QUEBEC COULD BRING ANOTHER BATCH OF CONVECTION TO MAINLY CENTRAL AND ERN PORTIONS OF THE FCST AREA. ELEVATED CAPES OF AROUND 1000 J/KG IN THE EVENING AND STRONG DEEP LAYER SHEAR COULD LEAD TO SOME SVR STORMS CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WIND. BY MON...SFC BOUNDARY GENERALLY GETS PUSHED EAST AND ANY LINGERING CONVECTION WOULD ONLY BRUSH THE FAR ERN PORTION OF THE CWA WITH SHOWERS AND MAYBE A THUNDERSTORM. HIGH PRES BUILDING INTO WEST AND CENTRAL AREAS SHOULD BRING PARTIAL CLEARING THERE AND RESULT IN DRY WX. E-NE FLOW WILL LIKELY KEEP TEMPS COOLER (60-65F) ALONG THE LAKE SUPERIOR SHORELINE WHILE HIGHS FARTHER INLAND WILL REACH INTO THE LOWER 70S. CANADIAN HIGH PRES BUILDING OVER MUCH OF THE AREA SHOULD KEEP MUCH OF THE AREA DRY TUE AND WED. THE ONLY EXCEPTION WOULD BE ALONG SCNTRL AND WI BDR COUNTIES ON TUE WHERE POOLING LOW-LEVEL MOISTURE ALONG DEVELOPING LAKE BREEZE BOUNDARIES AND THE PRESENCE OF AN UPR TROF OVERHEAD AND ASSOC INSTABILITY COULD LEAD TO AN ISOLD AFTERNOON SHRA/TSRA. LOOK FOR INCREASING CLOUDS LATE WED INTO THU IN ADVANCE OF ANOTHER TROF DEVELOPING OVER THE PLAINS AS ADVERTISED BY THE 12Z GFS AND 00Z ECMWF. KEPT IN LOW CHC POPS FOR THE WEST ONLY CLOSER TO CONVECTION DEVELOPING ON BACKSIDE OF RIDGE AXIS AND ALONG ASSOC FRONTAL BOUNDARY. THE BEST CHC FOR CONVECTION APPEARS TO THU NIGHT INTO FRI WHEN THE GFS AND ECMWF SHOW MORE PROMINENT SHORTWAVE AND FRONTAL BOUNDARY MOVING ACROSS THE FCST AREA. EXPECT DRIER CONDITIONS FRI NIGHT INTO SAT BEHIND THE FRONTAL BOUNDARY. && .AVIATION (FOR THE 00Z TAF ISSUANCE)... EXPECT DRIER AIR TO THE W TO GRDLY MOVE INTO UPR MI W-E TNGT. THERE MAY BE AN EARLY EVNG -SHRA AT CMX IN ADVANCE OF THIS AIRMASS...BUT EXPECT VFR CONDITIONS AND DRY WX THE REST OF THE FCST PD AS DRIER AIR ARRIVES. THERE WL BE MORE LLVL MSTR AT SAW WHERE THE DRYING WL ARRIVE LATER TNGT...SO EXPECT A BETTER CHC OF SHRA THERE THRU THIS EVNG. SINCE DRYING FM THE W WL BE LESS INTENSE AT SAW THAT AT CMX... MAINTAINED MENTION OF MVFR VSBY WITH SOME FOG LATER TNGT ONCE MID CLD TENDS TO DSPT LATER. ANY FOG AT SAW SHOULD MIX OUT WITH DIURNAL INSOLATION ON SUN. MORE SHRA MAY ARRIVE THERE IN THE AFTN WITH ARPCH OF NEXT DISTURBANCE THAT IS FCST TO RUN NE ALONG FNT TO THE SE OF UPR MI. THIS SYS LOOKS TO BE TRACKING TOO FAR TO THE SE TO IMPACT CMX. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)... .A TROUGH OF LOW PRESSURE EXTENDING FROM THE LOW OVER ONTARIO WILL DROP SOUTHEAST ACROSS LAKE SUPERIOR TONIGHT...THEN STALL OVER NORTHERN LAKE MICHIGAN SUNDAY INTO MONDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN LAKE MICHIGAN. A RIDGE WILL SINK SOUTHWARD INTO NORTHERN LAKE SUPERIOR MONDAY NIGHT. THIS RIDGE WILL START SHIFTING TO THE EAST ON TUESDAY AS ANOTHER LOW PRESSURE TROUGH BECOMES STATIONARY OVER NORTHERN WISCONSIN. THIS TROUGH WILL REMAIN IN PLACE INTO WEDNESDAY AND LIFT INTO ONTARIO ON THURSDAY. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...DLG SHORT TERM...TAG LONG TERM...VOSS AVIATION...KC MARINE...DLG/KC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 539 AM EDT SAT JUN 7 2008 MIZ001>003-009-081200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC- 539 AM EDT SAT JUN 7 2008 /439 AM CDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THOSE THAT OCCUR THIS MORNING ARE ONLY EXPECTED TO PRODUCE LIGHTNING. HOWEVER...STORMS THAT DEVELOP THIS AFTERNOON OR TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT IF STORMS BECOME STRONGER THAN EXPECTED. MIZ004>007-010>014-084-085-081200- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 539 AM EDT SAT JUN 7 2008 /439 AM CDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THOSE THAT OCCUR DURING THE MORNING AND EARLY AFTERNOON ARE ONLY EXPECTED TO PRODUCE LIGHTNING. HOWEVER...STORMS THAT DEVELOP LATE THIS AFTERNOON OR TONIGHT MAY BECOME SEVERE...CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING WINDS GUSTS TO 60 MPH...LARGE HAIL AND LIGHTNING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT AND AGAIN ON SUNDAY. LSZ162-240>247-263-264-081200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 539 AM EDT SAT JUN 7 2008 /439 AM CDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THOSE THAT OCCUR THIS MORNING ARE ONLY EXPECTED TO PRODUCE LIGHTNING. HOWEVER...STORMS THAT DEVELOP THIS AFTERNOON OR TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT IF STORMS BECOME STRONGER THAN EXPECTED. LSZ248>251-265>267-081200- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 539 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR AND CENTRAL LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THOSE THAT OCCUR DURING THE MORNING AND EARLY AFTERNOON ARE ONLY EXPECTED TO PRODUCE LIGHTNING. HOWEVER...STORMS THAT DEVELOP LATE THIS AFTERNOON OR TONIGHT MAY BECOME SEVERE...CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING WINDS GUSTS TO 60 MPH...LARGE HAIL AND LIGHTNING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT AND AGAIN ON SUNDAY. LMZ221-248-250-081200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 539 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THOSE THAT OCCUR DURING THE MORNING AND EARLY AFTERNOON ARE ONLY EXPECTED TO PRODUCE LIGHTNING. HOWEVER...STORMS THAT DEVELOP LATE THIS AFTERNOON OR TONIGHT MAY BECOME SEVERE...CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING WINDS GUSTS TO 60 MPH...LARGE HAIL AND LIGHTNING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT AND AGAIN ON SUNDAY. AJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 758 PM EDT SAT JUN 7 2008 MIZ012-013-080045- DELTA-MENOMINEE- 658 PM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND MENOMINEE COUNTIES UNTIL 745 PM CDT/845 PM EDT/... AT 650 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTHWEST OF HERMANSVILLE...OR 21 MILES SOUTHEAST OF IRON MOUNTAIN...AND ACROSS MUCH OF NORTHEAST WISCONSIN. THESE STORMS WAS MOVING EAST AT 60 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... POWERS. WILSON. BARK RIVER. HYDE. ESCANABA. GLADSTONE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KC
The Marquette radar (KMQT), 90 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 hail. Local standard time, as filed.
Large hail was also accompanied by strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111212.